Sunday, July 3, 2022
HomeEditor PicksHow Does Excedrin Migraine Work

How Does Excedrin Migraine Work



Why Does Excedrin Migraine Provide An Energy Boost Euphoric Mood Lift And Control Frequency Of Bathroom Trips I Would Like Assistance Finding A Substitute For Excedrin Migraine My Doctors Dont Know Why Excedrin Migraine Works This Way For Me I Joined

Why does Excedrin Migraine provide an energy boost, euphoric mood lift and control frequency of bathroom trips? I would like assistance finding a substitute for Excedrin Migraine, my doctors don’t know why Excedrin Migraine works this way for me, I joined this forum hoping a chemist could help. I discovered unexpected benefits from taking it and, remarkably, it helps me function and temporarily manage Crohn’s symptoms and chronic fatigue. It’s my wonder drug, but due to the side effects of acetaminophene, I don’t use Excedrin Migraine too often and would love to find a substitute. Perhaps other people can benefit too. I started using it many years ago for migraines and was delighted to discover additional benefits. I currently don’t use or need any prescribed medications and follow a healthy lifestyle that includes exercise, walking, diet, caring communities, etc. As a young adult, I suffered from Crohn’s Disease for 13 years, but healed myself naturally after years of steroids and pain killers. The disease left scar tissue with symptoms that I manage. Don’t know why, but for about 4 hours after taking Excedrin Migraine, I don’t need to use the bathroom. I’ve been managing chronic fatigue most of my adult life and Excedrin Migraine lifts my mood and gives me an amazing energy boost for about 4 hours. Thank you, Ruth Katz, Morning Walk Studio.

Re: Why Does Excedrin Migraine Provide An Energy Boost Euphoric Mood Lift And Control Frequency Of Bathroom Trips I Would Like Assistance Finding A Substitute For Excedrin Migraine My Doctors Dont Know Why Excedrin Migraine Works This Way For Me I Jo

Dr. Cooke gave you an excellent answer.  

You asked the question why do you feel “an energy boost, euphoric mood lift and control frequency of bathroom trips?” 

Since people can react differently within limits to certain drugs, you might want to create your own versions of these ingredients and then leave one of the three out for each dose and record how you feel and react.  You should be able to figure out pretty quickly which of the combination is producing your individual reaction. 

More specifically each caplet of Excedrin Extra Strength, and as far as I know, Excedrin Migraine contains 250 milligrams of acetaminophen, 250 mg of aspirin, and 65 mg of caffeine. 

A standard aspirin tablet is 325 mg.  A single baby aspirin contains 81 mg of aspirinA standard acetaminophen tablet such as Tylenol contains 325 mg acetaminophen.  An Extra Strength Tylenol contains 500 mg acetaminophen.  A single NoDoz pill contains 200 mg caffeine.  A 12-oz Coke contains 34 mg caffeine.  Diet Coke and Coke Zero are slightly higher in caffeine content with about 42 mg/12 oz. Coffee varies from about 70-140 mg caffeine/8 oz cup, with the usual amount assumed to be ~95 mg caffeine/8 oz cup.

So three baby aspirins, half of an Extra Strength Tylenol and a third of a NoDoz pill would be roughly the equivalent of one Excedrin Migraine pill.

If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

visit their website

Original article:

Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a “precautionary measure” and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

Font Size

Theres More Than One Way To Ease Headache Pain Discover How Excedrin Tackles It On All Fronts

Excedrin Migraine Pain Reliever Caplets, Relief Work Fast ...

When your head hurts, you want to do everything you can to make it stop. But headaches are complex—there are many causes and contributors to the problem—and finding a way to ease the pain may require medication that takes a multi-pronged approach.

Excedrin® Extra Strength quiets head pain on three fronts, thanks to a specialized, triple action combination of ingredients.1 The components—acetaminophen and aspirin, along with caffeine as an amplifier—work together to relieve your headache and let you get on with your life.2 Here’s how it works.

Hormone Levels Fluctuate Greatly Over The Course Of A Woman’s Lifeas Do The Risk Of Migraines

Of the many discomforts caused by a menstrual cycle, head pain may seem like an unfair addition. Yet this is a surprisingly common occurrence for more than half of women who have migraines.1

Research shows that the risk of migraines could be intricately linked with the rise and fall of hormone levels. Women who are most likely to experience migraines do so in the days directly before and after the first day of their period.1

Physicians often qualify and treat these migraines as “menstrual migraines” if they occur without aura and around the onset of a woman’s period during at least two-thirds of the monthly cycles. 2 Menstrual migraines tend to be more severe, last longer, and are more likely to recur over the course of several days compared to non-menstrual-related migraines.3

How The Active Ingredients In Excedrin Products Work Together To Stop Headaches

Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.

Excedrin’s specialized formula contains two pain relievers plus an amplifier that work together to target head pain.   Aspirin is a non-steroidal anti-inflammatory drug or NSAID.  Aspirin helps to block the production of pain signaling chemicals called prostaglandins.  The way in which acetaminophen works is still not well understood.  However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen.  Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines.  Do not take more than recommended dose, as this may be harmful, including serious harm to your liver.  If you have liver or kidney disease, talk to your doctor before taking acetaminophen.?

Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.  

Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours. 

We Take A Closer Look At How Fast You Can Expect Relief From Your Headache

Learn more.

When you’re suffering from a pounding headache, the quicker the pain fades the better. So a new television ad promising that Excedrin Extra Strength—a triple combination of acetaminophen, aspirin, and caffeine—can start to provide relief in just 15 minutes sounds promising. But you could be waiting a lot longer for relief—about two hours—according to the research we found.

Novartis, the manufacturer of Excedrin Extra Strength, said the claim in the ad was based on a proprietary study they refused to share with us.

We found just one relevant study of Excedrin Extra Strength published in the journal Headache in 2006. In that study, people with migraine headaches who took the drug didn’t experience any more pain relief after 15 minutes than those who took a placebo. In fact, people didn’t experience any more pain relief than the placebo group until 45 minutes had passed. They also didn’t rate the amount of pain reduction as meaningful until more than 2 hours had gone by—or about 8 times longer than the claim in the TV ad.

Excedrin Temporarily Halts Production Of 2 Popular Headache Medications

The maker of Excedrin is temporarily discontinuing two of the brand’s most popular headache-relief medicines, potentially affecting millions of Americans who suffer from migraines.

GlaxoSmithKline is halting production of Excedrin Extra Strength and Excedrin Migraine because of what the company called an inconsistency in the ingredients in the medicines, specifically acetaminophen, aspirin and caffeine.

It expects the issue to be fixed and the products to be available again.

“If you think Excedrin is only thing that works for you, the best thing to do is go talk to your pharmacist ‘Are there other medicines I can take?’ because there are other over-the-counter medications,” said NBC News medical correspondent Dr. John Torres.

What Is The Most Important Information I Should Know About Excedrin

Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

You should not use this medicine if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
  • asthma or seasonal allergies;

Cant Find Your Excedrin Medicine At The Store Here Are Some Options

LOUISVILLE, Ky. – A popular over-the-counter medication used to relieve migraines is hard to find right now.

Production for certain Excedrin products has temporarily been stopped. This has left many people wondering how they should deal with their debilitating headaches.

Manufacturer GlaxoSmithKline has halted production of Excedrin Migraine and Excedrin Extra Strength in caplet and gel tab forms after discovering inconsistencies in how it transfers and weighs ingredients. The pharmaceutical company said it does not believe there is a safety risk to consumers, and stopping production is only a precautionary measure.

WAVE 3 News went to a Walgreen’s store in downtown Louisville and found there were no more Excedrin Extra Strength or Excedrin Migraine on the shelves.

Norton Neuroscience Institute neurologist Dr. Brian Plato said that using a particular medication too often can lead to an increase in headaches and migraines. Pluto said this could be a chance for patients to explore other forms of treatment.

“There has just been this explosion in the last two years of treatments available to patients with migraines,” Plato said.

The FDA recently approved two new drugs aimed at stopping migraines as they happen.

Plato said there are also migraine preventative options like monthly, self-administered injections. Knowing options is important.

In the U.S., there are about 40 million people who get migraines. It can happen to anyone, but it’s mostly women in their mid 30 to 40s.

What You Need To Know About The Excedrin Migraine Production Halt

EXCEDRIN Migraine Caplets in Pakistan With Free Home Delivery

    Migraine sufferers may have to find an alternative over-the-counter treatment for Excedrin Migraine because it has been discontinued until further notice. Both caplet and gel tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as the company, GlaxoSmithKline, works to resolve an inconsistency in how the ingredients are weighed. The manufacturer stated that this production halt is a precautionary measure and there are no risks associated with the products.

    According to the Migraine Research Foundation, migraines impact an estimated one in four households in the U.S. with about 90 percent of migraine sufferers having a family history of migraines. What does this temporary pause in production mean for those people? While Excedrin Migraine is the most frequently used over-the-counter drug for migraines, try looking for substitute medications with the same formula as Excedrin Migraine Excedrin Tension Headache and Excedrin PM Headache have not been affected by the production halt and are both still available. You should consult with your pharmacist to find temporary alternatives.

    How Long Does Excedrin Migraine Last And How Often Can I Take It

    Migraine attacks can last anywhere from 4 to 72 hours, with symptoms and duration varying person to person. In three studies, the combination of acetaminophen, aspirin, and caffeine significantly reduced migraine pain intensity compared to placebo 1 to 6 hours after taking the dose. The combination reduced pain to mild or none for 59.3% of participants at 2 hours and 79% of participants at 6 hours .  

    As far as frequency, you should not take more than 2 caplets or gel tabs within a 24-hour period. Talk to your provider If your symptoms persist or worsen.  

    Migraines Are More Than Just A Bad Headache Heres How This Over

    Migraines are a complex neurovascular disorder. What does this mean? It means that the nerves and blood vessels are involved in the pathophysiology of a migraine. A migraine headache arises from activation of certain nerve cells which results in the release of inflammatory chemicals. This causes inflammation and swelling of the blood vessels in the head—activating the pain receptors that transmit pain signals to the brain and create the sensation of pain.1

    When the telltale signs of a migraine strike—the pulsing or throbbing pain on one or both sides of your head, sensitivity to light or sound, nausea, and even a loss of vision—it can be downright scary.1 After all, this type of head pain is often debilitating, and symptoms can last anywhere from four to 72 hours.

    Excedrin® Migraine contains three components: acetaminophen, aspirin, and caffeine, which help target pain in different ways. Research has demonstrated that not only is this combination of ingredients effective in treating migraines, but it is also significantly more effective than the individual components alone.2, 3 For exactly how it works, read on.

    Excedrin Migraine Production Discontinued Until Further Notice

    Many Americans reach for a bottle of Excedrin when they feel a Migraine attack coming on. It’s not perfect , but for some, it works. Pharmacy shelves are now empty of Excedrin Extra Strength and Excedrin Migraine – leaving thousands of people with Migraine scrambling for an alternative.

    According to GlaxoSmithKline , the company behind Excedrin Migraine, production and distribution have been halted temporarily because of “inconsistencies in how we transfer and weigh ingredients.”

    Both gel-caps and tablets of Excedrin Migraine and Excedrin Extra Strength will be off shelves until the company works out the issue. You can expect an Excedrin Migraine shortage for at least the next few months.

    Migraine Sufferers Scramble For Relief After Excedrin Recall

    Some turning to eBay after recall leaves stores without Excedrin Migraine.

    Excedrin Plant Problems Spur Black Market

    July 10, 2012? — It was about six months ago when Erin Terjesen opened up her medicine cabinet and realized, to her horror, that she was out of the medication she relied on to keep her headaches from turning into full-blown migraines.

    A few minutes later, she stumbled into her pharmacy to search for the medication — Excedrin Migraine — but learned there was none in stock.

    Her pharmacist told her that the manufacturer, Novartis, had announced a massive recall of its Excedrin, No-Doz, Bufferin and Gas-X products on Jan. 8.

    Six months later, store shelves are still Excedrin-free. Novartis attributed the recall to problems at its Nebraska plant that could have led to contamination by other medications produced there.

    In a statement, Novartis said it was “working very hard to return products to store shelves.” The company plans to restart production on a “line-by-line, product-by-product basis” to assure quality, and hopes to start restocking some products in the second half of the year.

    There is no word yet on which of the recalled products will be manufactured first.

    “The pharmacist recommended the store brand, but it made me super sick,” Terjesen said. “I wasn’t sure if I got sick because the migraine was so advanced and the nausea was part of it, but I took it a few other times after that and it just doesn’t work for me.”

    Excedrin Migraine And Advil Migraine Come With Moh Warning

    This sounds like bad news for people with Migraine who are now wondering what they’re going to take when they get an attack. However, it may be a blessing in disguise. Although they are affordable and easy to access, over-the-counter meds like Excedrin Migraine can too easily lead to increased pain if taken too often

    Research suggests that, when taken more than once or twice a week, NSAIDs and triptans can alter the serotonin system within the brain, interfering with the body’s pain response and leading to increased pain sensitivity

    The risk of MOH is especially high with drugs that contain more than one active ingredient . Combination analgesics like Excedrin Migraine and Excedrin Advil are required by the FDA to come with a warning printed on the drug fact label:

    Medication Overuse Headache Warning: Headaches may worsen if this product is used 10 or more days a month.”

    Does This Exedrin Migraine Work For Period/menstrual Pain

    Dr. Kenneth ChoquettemigraineaspirincaffeinemenstralanalgesicibuprofenDr. Heidi FowlerexerciseDr. Richard Roberts

    Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

    Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

    HealthTap doctors are based in the U.S., board certified, and available by text or video.

    What Drugs And Food Should I Avoid While Taking Excedrin

    Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

    Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Which Otc Migraine Pills Are Best: Excedrin Or Advil

    Excedrin® Migraine Saves the Day #ad # ...

    Megan N. Freeland, PharmD, RPh

    As of January 2020, Excedrin Migraine has been temporarily discontinued. We don’t know when production will ramp up again, but we do know it’ll be hard to find Excedrin Migraine on the shelves for a while. 

    If you suffer from mild or moderate migraines and are used to grabbing an Excedrin to treat them, you may be looking for an effective alternative. Advil Migraine is another over-the-counter option you could turn to. Let’s see how Advil Migraine and Excedrin Migraine stack up against each other, which works better, and which might be the best option for you.

    When Are Opioids Or Butalbital Useful For Migraines

    Your doctor may suggest an opioid if none of the treatments listed above help, or if you have bad side effects.

    It is not clear if butalbital should be used at all for treating migraines. If your doctor prescribes butalbital for your migraines, ask why. And ask if there are any other drugs that would work.

    What Are Common Side Effects Of Advil And Excedrin

    Before we get into specific side effects, you should know about a precaution that applies to any OTC migraine medication you might take: If you find yourself using either medication 10 or more days per month, consider talking to your healthcare provider about other options. Overusing these medications can cause medication-overuse headache , which can be just as unpleasant as a migraine.

    Now let’s discuss specific side effects. 

    How Effective Are Excedrin Migraine Coated Caplets

    Excedrin Migraine coated caplets are the first over-the-counter migraine pain reliever to contain three ingredients proven effective at treating disabling migraine pain. In clinical studies, individuals who took Excedrin Migraine caplets while experiencing moderate to severe migraines had effective relief after taking just one dose. 

    What About Tylenol Aleve Or Aspirin For Migraines

    Excedrin Migraine and Advil Migraine are two of the most popular OTC treatment options for migraines, but , , and plain are also options. 

    We’ve discussed situations where plain acetaminophen may be useful, even though it is more effective in combination with other migraine-fighting ingredients. The same is true of plain aspirin; it is more effective when taken as a combination treatment.

    Naproxen in Aleve is an NSAID just like ibuprofen. It has a similar dosing schedule but takes up to 2 hours to start working. Ibuprofen also tends to have milder side effects than naproxen. So you may be better off choosing ibuprofen as your migraine treatment option if you decide to use an NSAID.

    Can I Take Ibuprofen With Excedrin For Migraines

    We don’t typically recommend taking ibuprofen with Excedrin Migraine. That’s because ibuprofen and the aspirin in Excedrin Migraine are both the same type of drug: NSAIDs. 

    We talked about the risks involved with NSAIDs above. Doubling up on these medications can increase your risk of those side effects, without providing any additional migraine-treating benefits. 

    It’s best to stick to just one OTC medication to treat your migraines, as long as your healthcare provider gives you the OK. If it turns out that the option is not working well enough for you, talk with them about trying a different OTC medication or a prescription option.

    What Are Some Alternatives To Excedrin Migraine

    As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief.  As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

    Caffeine: A Key Ingredient To The Excedrin List

    You may have heard that caffeine can cause or exacerbate headaches, and if so, you’re probably wondering why there’s caffeine in most Excedrin products.

    It’s true that caffeine can be a headache trigger in certain situations, but that’s far from the full story.

    Caffeine is referred to as an ‘analgesic adjuvant’. This means that it helps to boost the effects of certain pain relievers. In the case of Excedrin, caffeine boosts the pain-relieving effects of aspirin and acetaminophen – making these medicines up to 40% more effective.

    That’s why you’ll find caffeine in almost all Excedrin products. Only Excedrin PM Headache does not contain caffeine, as caffeine consumed too close to bedtime can keep you from getting a good night’s sleep.


    RELATED ARTICLES

    Popular Articles